In all the years that my 4 year old daughter's endo has been in practice, he has never had anyone have a reaction to Lantus. My daughter was just diagnosed about two weeks ago and soon after placed on Lantus and Humalog. As she had only just started to show signs of diabetes, we have only had to administer Humalog once when she was in the hospital. We have been continually administering the Lantus once a day in the morning. At first there was no obvious reaction, but about a week in to it, my daughter had a rash on her abdomen. We reported it to the endo doc and he said to try it one more day because the odds of an allergy to Lantus are extremely small. On the second day, my daughter developed a small rash at the injection site which disappeared after about an hour. After my daughter went to bed, she began to swell and have difficulty breathing.
Thanks to our local emergency crews, they got our daughter down to the ER and helped counter the reaction. The following day, the doc switched our daughter to Levemir and she hasn't had a problem since.